Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 28, 2018, 10:50 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 10:50 AM EDT (14:50 UTC)
- Expired
- Apr 28, 2018, 7:53 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
583 WHUS42 KMHX 281450 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1050 AM EDT Sat Apr 28 2018 ...HIGH RIP CURRENT RISK TODAY FOR BEACHES BETWEEN SURF CITY AND CAPE HATTERAS... .Dangerous rip currents are possible today, from a combination of long period swell, onshore winds, and large low tide departure. NCZ095-098-103-104-290000- /O.NEW.KMHX.BH.S.0004.180428T1450Z-180429T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1050 AM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect until 8 PM EDT this evening. * HAZARDS... * LOCATIONS...Beaches between Surf City, and Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1 pm today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
524 WHUS42 KMHX 281513 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1113 AM EDT Sat Apr 28 2018 ...HIGH RIP CURRENT RISK TODAY FOR BEACHES BETWEEN SURF CITY AND CAPE HATTERAS... .Dangerous rip currents are possible today, from a combination of long period swell, onshore winds, and large low tide departure. NCZ095-098-103-104-290000- /O.CON.KMHX.BH.S.0004.000000T0000Z-180429T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1113 AM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...Dangerous rip currents. * LOCATIONS...Beaches between Surf City and Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1 pm today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
945 WHUS42 KMHX 282353 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 753 PM EDT Sat Apr 28 2018 NCZ095-098-103-104-290100- /O.CAN.KMHX.BH.S.0004.000000T0000Z-180429T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 753 PM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 28, 9:59 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 28, 9:59 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
959 AM EDT Sat Apr 28 2018
.SYNOPSIS...
A fast-moving dry cold front will pass through the area tonight.
High pressure in the Ohio Valley Sunday will move off the coast
of the southeast US Tuesday. The next cold front will affect
the area next weekend.
&&
.NEAR TERM /TODAY/...
As of 10 AM Sat...No significant changes needed to ongoing
forecast for update this morning. Lingering high clouds along
the coast will continue to push east over the next few hours. Eastern
NC will remain in between systems today, with previous front
offshore and another front approaching from the west. This will
make for a very pleasant and dry day across the area, with above
normal temps expected. Low level thickness values and W/SW flow
support highs generally 75-80 degrees.
&&
.SHORT TERM /TONIGHT/...
As of 245 am Sat...As upper trof crosses to the north tonight a
mainly dry cold front will move through followed by high pres
building in from the NW. Despite some forcing ahead of the upper
trof moisture looks too limited for any shower activity. Lows
throughout will be in the lower to mid 50s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 245 AM Sat...
Sunday through Mon night...Cool and dry this period as deep upr
trf crosses to the N with sfc high pres building in from the
NW. Despite msunny skies Sunday expect highs in the 60s with NE
cst only around 60. Good radiational cooling expected Sun night
and could see a few cooler inland spots reach upper 30s...milder
cst with 40s. Wrly flow develops Mon and the sfc high pushes S
of region. This will lead to slightly milder highs with upr 60s
to lower 70s most spots. Another chilly night Mon night with low
to mid 40s cooler inland spots to upr 40s/around 50 beaches.
Tue through Fri...Summer like pattern with sfc high pres
offshore and upr rdg gradually building along the E coast. Mild
SW flow will lead to highs Tue around 80 inland warming to
low/mid 80s Wed thru Fri. Beaches as usual will be cooler with
mostly 70s for highs. Lows will be mostly in the 50s to lower
60s.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday/...
As of 10 AM Sat...VFR in the short term. A weak front has moved
off the coast and another quick-moving dry front will pass
through tonight. Only scattered high-based CU this afternoon.
Light WSW winds less than 10 knots through the period.
Long Term /Sunday through Wednesday/...
As of 245 AM Sat...VFR will dominate this period with no precip
expected as high pres builds across Sun into Mon then slides
offshore. Dry airmass will lead to mclr skies thru period.
&&
.MARINE...
Short Term /through tonight/...
As of 10 AM Sat...Latest obs show W winds 5-10 kt and seas 2-4
ft. Marine zones in between dry front off the coast and the
next one approaching from the west, which will move through
tonight. W winds this morning becoming more S/SW this afternoon.
As the front passes through this evening, winds become more
northerly and will increase to 15-25 knots north of Ocracoke,
and 10-15 knots to the south. Seas will not begin to build until
during the day Sunday.
Long Term /Sunday through Wednesday/...
As of 245 AM Sat...High pres will build in from the NW Sunday
in wake of cold front. Gusty N winds in the morning will subside
fairly quickly in the aftn. Will likely need brief SCA portions
of cstl wtrs early Sunday for wind gusts aoa 25 kts. The high
will push S of the area Mon with winds becoming W 10 to 15 kts.
The high will then slide offshore Tue and remain there rest of
the week. Expect pred SW winds 10 to 15 kts Tue and Wed with
poss some gusts to 20 kts in aftn to early evening.
Seas may reach 5 to 6 ft outer wtrs early Sun then subside to 2
to 4 feet by late in day. Seas shld be mainly in the 2 to 3 ft
range Mon thru Wed with poss an occasional 4 footer outer wtrs.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 AM to noon EDT Sunday for AMZ152-
154.
Small Craft Advisory from 4 AM to 11 AM EDT Sunday for AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...CQD/HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...RF/CQD/HSA
MARINE...RF/CQD/HSAHazardous weather outlook, Apr 28, 2:54 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 254 AM EDT Sat Apr 28 2018 NCZ029-044>047-079>081-090>094-290700- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 254 AM EDT Sat Apr 28 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-290700- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 254 AM EDT Sat Apr 28 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:37 AM EDT | Small Craft Advisory | MHX | 36 hr |
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.